Lancaster EPrints

Involution and constrained dynamics:I. The Dirac approach

Seiler, W. M. and Tucker, Robin (1995) Involution and constrained dynamics:I. The Dirac approach. Journal of Physics -London- a Mathematical and General, 28 (15). pp. 4431-4451. ISSN 0305-4470

Full text not available from this repository.

Abstract

We study the theory of systems with constraints from the point of view of the formal theory of partial differential equations. For finite-dimensional systems we show that the Dirac algorithm completes the equations of motion to an involutive system. We discuss the implications of this identification for field theories and argue that the involution analysis is more general and flexible than the Dirac approach. We also derive intrinsic expressions for the number of degrees of freedom.

Item Type: Journal Article
Journal or Publication Title: Journal of Physics -London- a Mathematical and General
Subjects:
Departments: Faculty of Science and Technology > Physics
ID Code: 75078
Deposited By: ep_importer_pure
Deposited On: 07 Aug 2015 15:26
Refereed?: Yes
Published?: Published
Last Modified: 29 Apr 2019 15:56
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/75078

Actions (login required)

View Item